Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Jul 5, 2016, 1:21 AM CDT for Rockwall County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 1:21 AM CDT (06:21 UTC)
- Expired
- Jul 5, 2016, 2:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
County Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 112 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 18.1
The text
As transmitted.
028
WWUS84 KFWD 050621
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CDT TUE JUL 5 2016
TXZ105-120>122-050715-
ROCKWALL TX-HUNT TX-KAUFMAN TX-VAN ZANDT TX-
121 AM CDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...NORTHWESTERN VAN
ZANDT...ROCKWALL AND NORTHERN KAUFMAN COUNTIES UNTIL 215 AM CDT...
AT 121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUNNYVALE...OR NEAR MESQUITE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROWLETT...ROCKWALL...TERRELL...SEAGOVILLE...FORNEY...KAUFMAN...WILLS POINT...
ROYSE CITY...HEATH...FATE...CRANDALL...COMBINE...WEST TAWAKONI...TALTY...
QUINLAN...HAWK COVE...MOBILE CITY...LAKE TAWAKONI STATE PARK...
MCLENDON-CHISHOLM AND POST OAK BEND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3260 9652 3298 9651 3298 9595 3296 9595
3288 9599 3285 9596 3283 9593 3260 9591
TIME...MOT...LOC 0621Z 267DEG 31KT 3277 9654
$$
STALLEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:22 AM CDT, 59 minutes earlier.
Area forecast discussion, Jul 5, 12:22 AM CDT, 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1222 AM CDT TUE JUL 5 2016 .AVIATION... /06Z TAFs/ A broken line of thunderstorms is moving across North and Central Texas tonight. Storms will continue to impact the Metroplex airports through 07-08Z and may impact KACT between 07-09Z. Lightning and gusty winds are the main threats with these storms. Hi-res model guidance is now pointing towards additional convection affecting the DFW airports around midday and will include a VCTS mention from 18-21Z. The storms will likely interrupt the return of MVFR stratus overnight but will keep a Tempo for BKN025 at all the TAF sites between 10-13Z. Outside of variable and gusty winds within and near thunderstorms, south winds between 10-15 kts are expected overnight with speeds of 12-17 kts on Tuesday and gusts up to 25 kts. JLDunn && .PREV DISCUSSION... /ISSUED 313 PM CDT MON JUL 4 2016/ The clouds associated with overnight/morning convection have been slow to clear today and this was keeping afternoon temperatures a bit cooler than anticipated. It was still hot and humid this afternoon and many heat index values topped the century mark at 3 pm, especially across the western zones. The morning convection and clouds have also limited early afternoon convection. However, we are growing a bit more concerned about the short wave that is currently rotating out of the Four Corners region. It is likely that storms will develop in West Texas late this afternoon as this feature moves east and interacts with a weak cold front. These storms will have a potential to move into the western portions of North Texas this evening. We don't feel storms will be as extensive as they were last night since the large scale forcing will be weaker and most likely displaced a bit farther north than last night. However, the wind profile depicted on the 18Z FWD sounding shows descent low level turning and 20 to 30 knots of mid level flow so it is possible that any storms that develop may be able to sustain themselves for a long period of time and will have some strong wind and hail potential. Precipitable water values remain high so locally heavy rainfall will also be possible. Upper level high pressure will ease into the region from the west on Tuesday and this will bring mostly rain-free and hot weather through the weekend. The upper ridge will remain somewhat flat through early next week as multiple upper level troughs move across the northern half of the CONUS. Therefore, temperatures should remain hot but not record breaking with highs mainly in the 90s. We will leave the heat advisory in place through Tuesday but not extended through the week at this time since slightly drier air the second half of the week may keep heat index values below criteria. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 98 79 98 79 / 5 0 0 0 5 Waco 79 98 77 98 78 / 5 0 0 0 0 Paris 76 95 77 96 77 / 5 0 0 5 5 Denton 78 97 78 97 79 / 5 0 0 0 5 McKinney 78 96 78 96 79 / 5 0 0 0 5 Dallas 80 98 79 98 80 / 5 0 0 0 5 Terrell 78 96 77 96 78 / 5 0 0 0 5 Corsicana 79 97 78 97 78 / 5 0 0 0 0 Temple 78 97 77 97 77 / 5 0 0 0 0 Mineral Wells 77 99 76 100 77 / 5 0 0 5 5 && .FWD Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 82/77
Hazardous weather outlook, Jul 4, 10:56 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1056 PM CDT MON JUL 4 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1056 PM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT NORTH OF A GOLDTHWAITE TO WACO TO PALESTINE LINE. THE MAIN THREATS WILL BE FREQUENT LIGHTNING AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY. HEAT INDEX VALUES EACH DAY WILL RISE TO BETWEEN 100 AND 108 DEGREES BY MID AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JLDUNN
In the hours before
Special weather statement, Jul 5, 12:20 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1220 AM CDT TUE JUL 5 2016 TXZ118-119-050615- DALLAS TX-TARRANT TX- 1220 AM CDT TUE JUL 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND EASTERN TARRANT COUNTIES UNTIL 115 AM CDT... AT 1219 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS FROM FORT WORTH TO GRAPEVINE...MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS...FORT WORTH...ARLINGTON...GARLAND...IRVING...GRAND PRAIRIE... MESQUITE...CARROLLTON...RICHARDSON...FLOWER MOUND...MANSFIELD...ROWLETT... EULESS...DESOTO...BEDFORD...GRAPEVINE...CEDAR HILL...HALTOM CITY...WYLIE AND KELLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3298 9652 3255 9653 3255 9733 3299 9721 TIME...MOT...LOC 0519Z 293DEG 30KT 3298 9707 STALLEY
Local storm report, Jul 5, 12:23 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 AM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND DMG 5 S WEATHERFORD 32.70N 97.80W
07/04/2016 PARKER TX PUBLIC
TREES DOWNED ALONG TIN TOP HIGHWAY NEAR MONTGOMERY LANELocal storm report, Jul 5, 12:49 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 AM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST 1 E CROWLEY 32.58N 97.30W
07/05/2016 M59 MPH TARRANT TX NWS EMPLOYEE
RECORDED BY DAVIS VANTAGE PRO2 ANEMOMETER 1.5 MILES WEST
OF KFWSLocal storm report, Jul 5, 12:52 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 4 NW IRVING 32.86N 96.97W
07/05/2016 M60 MPH DALLAS TX ASOSLocal storm report, Jul 5, 12:52 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT TUE JUL 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 4 NW IRVING 32.86N 96.97W
07/05/2016 M60 MPH DALLAS TX ASOS
AT KDFWSpecial weather statement, Jul 5, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CDT TUE JUL 5 2016
TXZ105-120>122-050715-
ROCKWALL TX-HUNT TX-KAUFMAN TX-VAN ZANDT TX-
121 AM CDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...NORTHWESTERN VAN
ZANDT...ROCKWALL AND NORTHERN KAUFMAN COUNTIES UNTIL 215 AM CDT...
AT 121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUNNYVALE...OR NEAR MESQUITE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROWLETT...ROCKWALL...TERRELL...SEAGOVILLE...FORNEY...KAUFMAN...WILLS POINT...
ROYSE CITY...HEATH...FATE...CRANDALL...COMBINE...WEST TAWAKONI...TALTY...
QUINLAN...HAWK COVE...MOBILE CITY...LAKE TAWAKONI STATE PARK...
MCLENDON-CHISHOLM AND POST OAK BEND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3260 9652 3298 9651 3298 9595 3296 9595
3288 9599 3285 9596 3283 9593 3260 9591
TIME...MOT...LOC 0621Z 267DEG 31KT 3277 9654
STALLEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:31 PM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| Jul 4, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 36 min |
| Jul 4, 7:52 PM CDT | River Flood Warning | FWD | Navarro | 37 hr |
| Jul 4, 8:30 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| Jul 4, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 61 min |
| Jul 4, 9:15 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Jul 4, 9:19 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 41 min |
| Jul 4, 9:36 PM CDT | Special Weather Statement | FWD | Young | 24 min |
| Jul 4, 9:49 PM CDT | Severe Thunderstorm Warning | FWD | Young | 41 min |
| Jul 4, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 39 min |
| Jul 4, 10:09 PM CDT | Special Weather Statement | FWD | Palo Pinto | 36 min |
| Jul 4, 10:24 PM CDT | Special Weather Statement | FWD | Jack | 36 min |
| Jul 4, 10:43 PM CDT | Special Weather Statement | FWD | Palo Pinto | 62 min |
| Jul 4, 10:51 PM CDT | Special Weather Statement | FWD | Rockwall | 54 min |
| Jul 4, 11:04 PM CDT | Special Weather Statement | FWD | Erath | 56 min |
| Jul 4, 11:06 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 54 min |
| Jul 4, 11:09 PM CDT | Special Weather Statement | FWD | Ellis | 66 min |
| Jul 4, 11:31 PM CDT | Special Weather Statement | FWD | Hood, Parker, Somervell, Tarrant | 59 min |
| Jul 4, 11:37 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 38 min |
| Jul 5, 12:12 AM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| Jul 5, 12:20 AM CDT | Special Weather Statement | FWD | Dallas | 55 min |
| Jul 5, 12:40 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 65 min |
| Jul 5, 1:04 AM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jul 5, 1:25 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jul 5, 3:57 AM CDT | Special Weather Statement | FWD | Palo Pinto | 33 min |
| Jul 5, 4:31 AM CDT | Special Weather Statement | FWD | Palo Pinto | 59 min |
| Jul 5, 5:04 AM CDT | Areal Flood Advisory | FWD | Palo Pinto | 3 hr |
| Jul 5, 8:18 AM CDT | River Flood Warning | FWD | Dallas | 13 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.